MAUDE Adverse Event Report: SYNTHES BETTLACH TROCAR FOR CERCLAGE PASSER; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES BETTLACH TROCAR FOR CERCLAGE PASSER; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.221.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: no patient involvement.The complaint of separation was received on dec 14, 2016.During the investigation completed on jan 26, 2017, it was found that the device is broken.Additional device product code is fsm.Device is an instrument and is not implanted/explanted.(b)(6).A device history record review was performed for the subject device lot.Manufacturing location: (b)(4), manufacturing date: 28.Sep.2016.No non-conformances were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A manufacturing investigation was performed for the subject device: trocar (03.221.003 / l133575).Upon visual inspection, the wire of the trocar is broken directly after the handle.The laser marking was readable.The product was returned in a packaging different from the original packaging.A device history record (dhr) review was performed for the affected lot, (b)(4) parts were delivered to the warehouse, no abnormalities or deviations were detected, which could lead to the complaint failure.The article was manufactured in september 2016.No ncrs were marked in the dhr during production.Moreover a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.All dimensions relevant for the function of the product were measured, and fulfill the specifications.The raw material certificate was checked and it was found that all used raw material fulfilled the specifications.Based on this the complaint is confirmed but not valid from the point of view of the manufacturing site.No manufacturing related issue was identified and/or confirmed.The exact reason for this occurrence could not be determined.No product fault could be detected.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Synthes europe reported an event in (b)(6) as follows: it was reported that the charge nurse was showing staff members how the instrument worked when the shaft of the trocar became separated from the handle of the instrument.It is a new instrument and had not yet been sterilized for use.No adverse event.No patient involvement.This is report number 1 of 1 for complaint (b)(4).

Brand Name
TROCAR FOR CERCLAGE PASSER
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6358178
Report Number9612488-2017-10073
Device Sequence Number1576996
Product Code LXH
UDI-Device Identifier07611819880061
UDI-Public(01)07611819880061(10)L133575
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.003
Device Lot NumberL133575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1